Alert archive / Texas / Flash Flood Warnings in 2026

Flash Flood Warning 2, NWS Fort Worth, TX

March 4, 2026Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 4, 2026, 5:36 PM CST for Dallas County, Tarrant County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2026, 5:36 PM CST (23:36 UTC)
Expired
Mar 4, 2026, 9:48 PM CST
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 6:57 PM CSTFLASH FLOOD2 Ene Cedar Hill, TXWater rescue ongoing in Cedar Hill near Joe Wilson and Belt Line area.
Mar 4, 7:03 PM CSTFLASH FLOOD2 Nne Cedar Hill, TXEmergency management reports multiple cars stranded in water in Cedar Hill near Hillside Village and Uptown.
Mar 4, 7:03 PM CSTFLASH FLOOD3 N Cedar Hill, TXEmergency management reports multiple ongoing water rescues at Highpoint Lane and Brookside Drive.
Mar 4, 7:24 PM CSTFLASH FLOOD1 Ene Desoto, TXEmergency management reports water into apartments near Pleasant Run and Polk.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

809 
WGUS54 KFWD 042336
FFWFWD
TXC113-439-050230-
/O.NEW.KFWD.FF.W.0002.260304T2336Z-260305T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
536 PM CST Wed Mar 4 2026

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Dallas County in north central Texas...
  Southeastern Tarrant County in north central Texas...

* Until 830 PM CST.

* At 536 PM CST, emergency management reported several roads that 
  have been closed due to flooding in the area, especially across 
  portions of Northeast Dallas County. Between 1 and 2 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 3 inches are 
  forecast. Flash flooding is ongoing or expected to begin shortly. 
  Additional road closures are expected as thunderstorms with heavy 
  rain continue to remain in the area.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Dallas, Arlington, Garland, Irving, Grand Prairie, Mesquite, 
  Carrollton, Richardson, Mansfield, Rowlett, Desoto, Cedar Hill, 
  Wylie, Duncanville, Lancaster, Farmers Branch, Balch Springs, 
  University Park, Sachse and Addison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3299 9681 3298 9652 3274 9652 3255 9691
      3255 9722

FLASH FLOOD...OBSERVED

$$

Darrah
4 follow-up statements
509 
WGUS74 KFWD 050024
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
624 PM CST Wed Mar 4 2026

TXC113-439-050230-
/O.CON.KFWD.FF.W.0002.000000T0000Z-260305T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
624 PM CST Wed Mar 4 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CST THIS 
EVENING FOR DALLAS AND SOUTHEASTERN TARRANT COUNTIES...

At 624 PM CST, several roads remain closed due to flooding from 
heavy rain across the warned area, with most being reported in 
northeastern Dallas County. Between 1 and 2 inches of rain have 
fallen. Additional rainfall amounts of 1 to 3 inches are forecast. 
The most immediate threat for additional flooding has shifted to 
southern Dallas County and far southeastern Tarrant county where 
storms producing very heavy rain remain nearly stationary. Expect 
additional flooding on roadways to begin shortly with potential 
additional road closures.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets, and underpasses as well as other poor
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Dallas, Arlington, Garland, Irving, Grand Prairie, Mesquite, 
  Carrollton, Richardson, Mansfield, Rowlett, Desoto, Cedar Hill, 
  Wylie, Duncanville, Lancaster, Farmers Branch, Balch Springs, 
  University Park, Sachse and Addison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3299 9681 3298 9652 3274 9652 3255 9691
      3255 9722

FLASH FLOOD...OBSERVED

$$

Darrah
015 
WGUS54 KFWD 050157
FFWFWD
TXC113-439-050400-
/O.EXT.KFWD.FF.W.0002.000000T0000Z-260305T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
757 PM CST Wed Mar 4 2026

The National Weather Service in Fort Worth has extended the

* Flash Flood Warning for...
  Dallas County in north central Texas...
  Southeastern Tarrant County in north central Texas...

* Until 1000 PM CST.

* At 757 PM CST, thunderstorms continue to produce heavy rain across 
  the warned area. Between 1 and 4 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are forecast. Flash 
  flooding is already occurring. Several roads have been reported 
  closed across Dallas County with water rescues reported in Cedar 
  Hill and Duncanville.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Dallas, Arlington, Garland, Irving, Grand Prairie, Mesquite, 
  Carrollton, Richardson, Mansfield, Rowlett, Desoto, Cedar Hill, 
  Wylie, Duncanville, Lancaster, Farmers Branch, Balch Springs, 
  University Park, Sachse and Addison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3299 9681 3298 9652 3274 9652 3255 9691
      3255 9722

FLASH FLOOD...OBSERVED

$$

Darrah
743 
WGUS74 KFWD 050303
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
903 PM CST Wed Mar 4 2026

TXC113-439-050400-
/O.CON.KFWD.FF.W.0002.000000T0000Z-260305T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
903 PM CST Wed Mar 4 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS 
EVENING FOR CENTRAL DALLAS AND SOUTHEASTERN TARRANT COUNTIES...

At 903 PM CST, thunderstorms continue to produce heavy rain across 
the warned area. Between 1 and 4 inches of rain have fallen. 
Additional rainfall amounts up to 1 inch are forecast. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets, and underpasses as well as other poor
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Dallas, Arlington, Garland, Irving, Grand Prairie, Mesquite, 
  Mansfield, Desoto, Cedar Hill, Duncanville, Lancaster, Balch 
  Springs, Glenn Heights, Highland Park, Hutchins, Cockrell Hill, 
  Rendon, Sunnyvale, Ovilla and Cedar Hill State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3255 9722 3280 9697 3287 9652 3275 9652
      3274 9652 3255 9691 3255 9714

FLASH FLOOD...OBSERVED

$$

Darrah
743 
WGUS74 KFWD 050348
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
948 PM CST Wed Mar 4 2026

TXC113-439-050358-
/O.CAN.KFWD.FF.W.0002.000000T0000Z-260305T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
948 PM CST Wed Mar 4 2026

...FLASH FLOOD WARNING FOR CENTRAL DALLAS AND SOUTHEASTERN TARRANT 
COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...

&&

LAT...LON 3255 9722 3280 9697 3287 9652 3275 9652
      3274 9652 3255 9691 3255 9714

$$

Darrah

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 1:45 PM CST, 3 hours 51 minutes earlier. Its key messages:

  • An unsettled weather pattern will bring daily rain and storm chances today through this weekend.
  • Isolated large hail and damaging wind gusts will be possible this afternoon and evening across parts of North and Central Texas.
  • After a relative lull in precipitation Thursday, multiple rounds of thunderstorms will bring a severe weather and flash flooding threat to much of North and Central Texas Friday into early next week.
Area forecast discussion, Mar 4, 1:45 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
145 PM CST Wed Mar 4 2026

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- An unsettled weather pattern will bring daily rain and storm
  chances today through this weekend.

- Isolated large hail and damaging wind gusts will be possible
  this afternoon and evening across parts of North and Central
  Texas.

- After a relative lull in precipitation Thursday, multiple rounds
  of thunderstorms will bring a severe weather and flash flooding
  threat to much of North and Central Texas Friday into early next
  week.

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 144 PM CST Wed Mar 4 2026

The next couple days will be the start of an active 6-7 days across
the region. There is a risk of severe weather today, but the overall
severe threat is on the lower-end. Expect thunderstorms to develop
early this afternoon, increasing in coverage by the mid to late
afternoon and continue for parts of the area overnight into tomorrow
morning. Additional storms are forecast tomorrow, but the strongest
storms will remain to our west.

Warm and moist flow developed over the Southern Plains last weekend,
pumping plenty of available moisture into the region. A shallow cold
front is currently moving into Western North Texas while southerly
flow continues for the remainder of the forecast area in the open
warm sector. Aloft, broad ascent brought about by weak diffluence in
the upper-levels and a couple weak shortwave perturbations are
helping develop widespread light rain as of this writing (~1 pm).
Latest ACARS/Aircraft soundings still indicate a cap over the
region, so we haven't seen many thunderstorms yet. However, as
lift works on the cap from above and below, we expect the cap to
erode over the next few hours. Breaks in the cloud cover will also
aid in destabilization/erosion of the cap and increased storm
potential as well.

We'll be watching two main storm initiation zones today. One near the
front and another generally near/east of the I-35 corridor within a
broad region of low-level warm advection. Storms within the zone of
warm advection should start as showers that gradually blossom into
thunderstorms. Storms that develop near the front will develop a
little quicker.

The front should slowly move southwest this afternoon, stalling near
a line from Sherman/Denison to the DFW Metroplex to Stephenville a
couple hours before sunset. Once the front stalls, expect storm
coverage along the front to increase. Any storm that develops today
will have some severe potential. The main contributing factor to
severe weather is steep mid-level lapse rates and modest instability
with MLCAPE values between ~1500-2500. Deep-layer shear is weak and
disorganized, so expect a broken line of disorganized clusters or
multicells instead of organized supercells or a line of storms.
With that being said, a few zealous storms may be able to have
supercell characteristics and merging cold pools may form a
pseudo-line of storms, but the overall convective mode should be
messy. There will be a general movement of the larger-scale
cluster of storms that develops near the front this evening,
though. Expect it to slowly move east the first few hours after
development, then retreat north and west in the evening and
overnight hours with at least scattered storms continuing through
the night for portions of North Texas. The severe threat will also
be highest from about 4 pm to midnight, waning in the early
morning hours as instability decreases.

Scattered showers and storms are forecast to continue overnight
across North Texas as the front begins to wash out and waft north.
By daybreak, all precip should be near the Red River and eventually
move north into Oklahoma by about mid-morning. Since staunch
southerly flow will take hold of the region once again tomorrow and
the moist airmass hasn't gone anywhere, a few warm-advection showers
or storms will be possible in the afternoon. We aren't expecting any
of this activity to be severe, but will monitor the latest data to
assess the severe threat. The SPC does highlight an area of severe
weather tomorrow, but to our west near a dryline in West Texas and
the Panhandles of Texas and Oklahoma.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 144 PM CST Wed Mar 4 2026

Update...
The discussion below is still largely on-track and captures the
main threats. The key messages to take away is that we'll remain
in an active pattern through at least Tuesday of next week. The
main severe threats will be Friday and Tuesday, while the threat
of flooding (both river and flash flooding) ramps up over the
weekend, especially Saturday, and early next week.

Bonnette

Previous Discussion...
Issued at 140 AM CST Wed Mar 4 2026

A more robust mid-level shortwave will enter the Central Plains on
Friday increasing a belt of southwesterlies over North and Central
Texas. A moist and unstable airmass will likely settle over the
region east of a dryline expected to reside west of I-35 by Friday
afternoon. The better synoptic-scale lift will remain north of our
forecast area, so low-level convergence along the dryline will
likely favor more scattered convection initially (especially with
concerns on how cloud cover impacts overall daytime
destabilization). 30-40 kts of effective bulk shear and moderate
instability will promote the development of supercellular storms
capable of producing large hail, damaging winds, and perhaps even
a couple tornadoes. The greatest severe weather threat will exist
north of I-20 nearer to the Red River where sufficient low-level
SRH will likely overlap moderate instability for several hours
late Friday afternoon into Friday evening.

More widespread thunderstorm coverage is expected Saturday into
Sunday as a cold front enters North and Central Texas and
persistent shortwaves move through the southwesterly flow aloft.
An anomalously moist airmass will lead to efficient rainfall rates
and localized flash flooding, especially in areas that observe
multiple rounds of storms and training storms. Keep an eye on the
forecast this week as we nail down the areas that may observe
higher rainfall totals (potentially 3+") this upcoming weekend.
This active weather pattern will likely continue into early next
week with rain chances in the forecast Monday through Wednesday.

Langfeld

&&

.AVIATION...
(18Z TAFS)
Issued at 144 PM CST Wed Mar 4 2026

Ceilings this afternoon have largely lifted/scattered into a VFR
Cu/TCU field with south flow prevailing. Expect scattered showers to
continue through the afternoon, with showers gradually blossoming
into thunderstorms over the next few hours across much of the
region.

A cold front is currently northwest of D10 that will slowly move
southeast over the next few hours. Expect a cluster of storms to
develop near/over D10 near sunset when the front stalls over D10.
It's hard to pinpoint exact thunderstorm timing and motions, but
generally expect storms to develop, move southeast, then move back
northwest a couple hours later. The chance of thunderstorm impacts
at the D10 TAF terminals themselves is pretty high, ~60%. Storms are
expected to continue pretty much all night for either northern D10
or over the northbound arrivals/departure gates.

For ACT...the front will stay well to the northwest, so the main
storm initiation will be due to the warm advection showers
blossoming into thunderstorms. These are much harder to predict,
but the most likely timing for storms on station is also late this
afternoon into the evening.

The cold front/thunderstorms will bring a northerly wind shift to
most of the D10 terminals this evening, but expect south flow to
return overnight along with MVFR ceilings. Additional scattered
showers, or perhaps a few isolated storms, are possible tomorrow,
but we will leave those details for future TAFs.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across parts of North and
Central Texas this afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  65  80  66 /  50  70  30  20
Waco                80  65  81  65 /  60  60  30  20
Paris               79  63  79  63 /  60  80  50  10
Denton              77  59  79  62 /  60  80  40  20
McKinney            78  63  79  65 /  60  80  40  20
Dallas              80  65  80  66 /  50  70  30  20
Terrell             80  64  82  65 /  50  70  30  20
Corsicana           82  67  84  67 /  50  40  20  10
Temple              81  65  83  65 /  50  40  30  20
Mineral Wells       74  60  81  63 /  50  70  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Bonnette
LONG TERM....Bonnette/Langfeld
AVIATION...Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:37 PM CSTAreal Flood AdvisoryFWDDallas, Tarrant59 min
Mar 4, 5:10 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant19 min
Mar 4, 5:21 PM CSTAreal Flood AdvisoryFWDRockwall16 min
Mar 4, 5:37 PM CSTFlash Flood WarningFWDRockwall3 hr

Nearby

Flash Flood Warnings in Texas, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.